Hail, Flagler
- When
- June 28, 3:41 PM EST
- Where
- Flagler County, 5 mi S of Bunnell
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.400, -81.267
Quarter size hail was reported along with excessive lightning.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Quarter size hail was reported along with excessive lightning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 28, 1:32 PM EST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 232 PM EDT WED JUN 28 2006 .SHORT TERM...A WEAK FRONTAL BOUNDARY IS LOCATED WELL INLAND OVER THE ATLANTIC STATES...THEN EXTENDING SOUTHWEST OVER THE FLORIDA PANHANDLE. A CONVERGING WESTERLY FLOW IS PRECEDING THIS BOUNDARY... PROVIDING FOCUS FOR LARGE BAND OF SHOWERS AND THUNDERSTORMS NEAR THE STATE LINE. SMALLER CLUSTER OF SHOWERS AND THUNDERSTORMS WERE NOTED ELSEWHERE OVER NORTH FLORIDA. WILL MAINTAIN SCATTERED POPS ACROSS THE BOARD THROUGH TONIGHT...AS AIRMASS PRECEDING THIS FRONTAL BOUNDARY WILL REMAIN QUITE MOIST AND UNSTABLE...WITH SEVERAL LIFTING MECHANISMS TO TRIGGER ACTIVITY. FRONTAL BOUNDARY WILL GRADUALLY SETTLE SOUTH OVER THE FORECAST REGION THURSDAY AND FRIDAY...ENTRAINING DRIER AIR OVER THE AREA...ESPECIALLY ALONG AND NORTH OF INTERSTATE 10. THUS WILL HAVE N-S DISTRIBUTION OF POPS FOR THURSDAY AND FRIDAY. SATURDAY WILL BECOME A TRANSITION DAY AS FRONTAL BOUNDARY BECOMES DIFFUSE OVER THE AREA WITH MEAN LAYER RIDGING ESTABLISHING FROM THE EAST. WILL CONTINUE N-S DISTRIBUTION OF POPS AS DEEPER MOISTURE WILL HOLD OVER THIS REGION. .LONG TERM (SUN THRU WED)...SURFACE HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL RIDGE WEST ACROSS THE REGION THROUGH THE EXTENDED PERIOD. ALOFT...SUBTROPICAL RIDGE WILL SLOWLY TRACK WEST ACROSS THE REGION. DEEPEST MOISTURE/GREATEST CONCENTRATION OF THUNDERSTORMS WILL EXIST OVER THE FLORIDA PENINSULA...THUS WILL CONTINUE N-S DISTRIBUTION OF POPS. TEMPERATURES WILL CONTINUE NEAR CLIMATOLOGY... RANGING FROM NEAR 90 NEAR THE COAST TO LOWER/MID 90S INLAND. && .MARINE...NO HEADLINES IN THE SHORT TERM. SOUTH WINDS 5-10 KTS WILL PREVAIL THROUGH FRI...THEN HIGH PRESSURE WILL BUILD NORTH AND EAST OF THE AREA THIS WEEKEND AS FLOW BECOMES ONSHORE. SEAS WILL INCREASE THIS WEEKEND AS WELL. && .FIRE WEATHER...DRIER AIR WILL FILTER INTO THE AREA TOMORROW AND FRI. MIN RHS WILL DROP BELOW CRITICAL VALUES ON FRI ACROSS THE NORTHERN SUWANNEE VALLEY HOWEVER DURATIONS BELOW CRITICAL ARE STILL UNCERTAIN. FOR NOW WILL HOLD BACK ON FIRE WX WATCH ISSUANCE...BUT DID HIGHLIGHT THE POSSIBILITY OF A WATCH IN THE FWF PRODUCT. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 95 66 95 / 30 20 5 0 SSI 75 90 75 89 / 30 20 5 0 JAX 71 92 70 92 / 40 30 10 10 SGJ 75 87 73 87 / 30 30 5 20 GNV 71 91 69 94 / 30 30 20 30 OCF 70 91 69 94 / 20 40 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...ZAPPE MARINE/FIRE WX...ENYEDI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1147 AM EDT WED JUN 28 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1147 AM EDT WED JUN 28 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EVENING. ACTIVITY IS EXPECTED TO DEVELOP ALONG BOTH THE EAST AND WEST COAST SEABREEZES. THE GREATEST CONCENTRATION OF STORMS WILL BE NEAR HIGHWAY 301 IN NORTHEAST FLORIDA LATE THIS AFTERNOON. THESE STORMS MAY DRIFT BACK TOWARD THE ATLANTIC COAST BY EVENING. SOME STORMS MAY BECOME STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL. FREQUENT CLOUD-TO-GROUND LIGHTNING IS ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. THEY WILL BE ACCOMPANIED BY GUSTY WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL/ABE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 247 PM EDT WED JUN 28 2006 FLZ033-281930- ST. JOHNS- 247 PM EDT WED JUN 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEAST ST. JOHNS COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT... AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES WEST OF GUANA RIVER STATE PARK...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DURBIN...GUANA RIVER STATE PARK AND SOUTH PONTE VEDRA BEACH THROUGH 330 PM EDT. EXCESSIVE LIGHTNING AND GUSTY WINDS OF 30 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 314 PM EDT WED JUN 28 2006 GAZ154-166-282000- COASTAL CAMDEN-COASTAL GLYNN- 314 PM EDT WED JUN 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN CAMDEN AND EASTERN GLYNN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT... AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER HIGH POINT...MOVING NORTH AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HIGH POINT...JEKYLL ISLAND...ST. SIMONS...SEA ISLAND AND GLYNN HAVEN THROUGH 400 PM EDT. EXCESSIVE LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. FUNNEL CLOUDS ARE ALSO POSSIBLE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 359 PM EDT WED JUN 28 2006 FLZ037-282045- PUTNAM- 359 PM EDT WED JUN 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT... AT 359 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER WELAKA...OR 4 MILES WEST OF POMONA PARK...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WELAKA...SATSUMA...GEORGETOWN...POMONA PARK... LAKE COMO...SAN MATEO AND CRESCENT CITY THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 401 PM EDT WED JUN 28 2006 FLZ033-038-282045- FLAGLER-ST. JOHNS- 401 PM EDT WED JUN 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND ST. JOHNS COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT... AT 401 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM MARINELAND TO 6 MILES NORTH OF ESPANOLA TO 11 MILES NORTHWEST OF ESPANOLA... MOVING SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MARINELAND...CRESCENT BEACH...PALM COAST...ESPANOLA... BUNNELL AND FLAGLER BEACH THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
424 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST GUANA RIVER STATE PARK 30.09N 81.34W
06/28/2006 E50 MPH ST. JOHNS FL PARK/FOREST SRVC
&&
PPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND GST BUNNELL 29.47N 81.26W
06/28/2006 M46 MPH FLAGLER FL EMERGENCY MNGR
&&
PPThe Jacksonville radar (KJAX), 128 km away, was scanning. The volume nearest the first event began at 20:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515484.